Cutaneous lesions are common manifestation of congenital leukaemia especially myeloid type with incidence of 25%–50% in reported cases. It is relatively rare in transient abnormal myelopoiesis (TAM) seen in trisomy 21 (~10%). The rashes seen in leukaemia and TAM are different. We report a case with a rare presentation of confluent bullous eruption in a phenotypically normal neonate with trisomy 21 restricted to haematopoietic blast cells. This rash resolved rapidly after low-dose cytarabine therapy with normalisation of total white cell counts. The risk of Down syndrome-associated myeloid leukaemia in such cases is still high (19%–23%) in first 5 years and rare thereafter.
- Neonatal intensive care
- Genetic screening / counselling
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors KBC and MDS were involved in literature review, initial draft report preparation and final draft review. AM was involved in diagnosis and case report review.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.